Stereotactic radiotherapy

Hi ,Since my recent dramas ,Stereotactic radiotherapy is heading my way high dose one hit .Obviously this is not brilliant so early after curative intent initial surgery and adjuvant chemo in In 2015 but some relief that I was treated promptly by my NHS in Plymouth and the ball is rolling .I am told this is curative intent again but lung cancer is more random than most so no guarantees .I am winging on steroids and feel like a teenager haven't had this much energy since a girl ,driving everyone crazy trying to rest and stay I bed at 3am but there is always so much to do ....why.

I am hopeful I look at team inspire people in the USA get these brain tumours blasted as they occur and carry on ,so maybe that will be me, scared yes but no options at least not more lung surgery or Chemo at this time so that's good a.Still fighting Diane .

10 Replies

oldestnewest
  • Hello diane55, It is encouraging news that the aim of your treatment is curative I have added a link below to cancer research web site which explains Stereotactic radiotherapy, this might give you an idea on what to expect while you are undergoing the treatment. If there are any others on this forum who have had this or similar treatment I am sure they will share their experience of stereotactic radiotherapy with you.

    If you wish to discuss anything you can call us on our free nurse led helpline number

    0800 358 7200

    Kind reards

    The Roy Castle Support Team

  • Sorry here is the cancer research link on Stereotactic radiotherapy

    about-cancer.cancerresearch...

    Kind regards

    Roy Castle Helpline

  • Hi diane55

    I hope your stereo wasnt too bad. My side was one blast of 18gy. Do you know what your dose was and did you have a mask to take home if you wanted to? Do you also know what part of your brain that might be affected?

    I too had loads of energy couldn't stop on them as they were a high dose of steroids like yours. Not on them now as I tapered them off!

    Best wishes

    Hoggy

  • Still in treatment planning stage ,it is in my pre central sulcus area .Have to wait three to four weeks but mask fitting on Friday .I am a little anxious waiting I feel the cancer is still on the move and I know steroids can't stop that only reduce swelling .Scan happen on Friday so it will all become obvious anyway .Thanks for reply hope your ok .

  • You have a wonderful attitude Diane you go girl !!! Curative treatment that is such good news and im sure it will do the trick and this is just a wee set back , then it will be full steam ahead .

    You are in my thoughts and i send you my bestest wishes ,remember to be very very kind to yourself . Keep us posted ..

    Take care

    Jane x

  • Unfotunately I am an inpatient today as I developed SVT pulse 164 with steroids ,so that was a fun ride but sort of come down enough with other meds so I can go ahead and get mask today .Might have to reconsider steroid doses .It all makes me crazy physically as well as mentally ,Heart,s good though all that yoga and body tone has paid off apparently .See what comes today ,no seizures though since last does Keppra working ,going to get off thoses steroids asap.Hey ho have a good day everyone .x

  • Hi before my stereo if I can remember the steroids increased 8 mg twice a day. 16 mg before the stereo trestment and immediately after a couple of days incase of swelling in the brain. Because of the high dose I took the first one by 7 a.m. and the second one way before

    12 noon.. Ask your ONC . if you can take them sooner if you are allowed? After following scans I was allowed to taper them off. I even went as far as cutting them in half when I was tapering them down to 1 mg.

    Thinking of you today.

    Keep strong

    Best wishes

    Hoggy

  • Thanks for advice currently in hospital reducing slowly now feeling much better ,heart rate went crazy just awaiting MRI to check heart .It's a bit of a ride but feeling well looked after now .

  • Hi Diane,

    The stereotactic radio is a good option, it just targets the brain area that is affected, allowing the rest of the brain to function as normal...

    Having the energy with steroids is good, however hopefully your dr has advised morning and lunchtime to take steroids no later than 2pm?

    To allow good night sleeps...

    Otherwise yes you will be awake at 3-4am...

    my husband was on a reducing dose for 3.5weeks when he was diagnosed and after the treatment, a total of 3.5 weeks.

    The steroids affected his ability to stand and made his legs weak so much, that he had fallen several times, thankfully I was with him, so I protected his head and manage to notice his symptoms before he fell to the ground, so I had chairs every few steps in the garden..

    Chair in my hall way, for his weakness, but now he is better, 1 month later he was much better in strength...

    so please be aware of this, they also started him on anti epileptic drug low dose to slowly increase..

    But actually the lower dose worked better, allowed him to function better,.

    Then he went onto a dose that would not make a difference even if he had a seizure... because no seizures 1 month later, I spoke to the dr and suggested to stop the tablet they agreed, as the dose he was on would not have made a difference if he had a seizure...

    So lots of good luck...

    🤞

  • Sending you lots of love Diane and hope all goes well.

    JaneyH xx

You may also like...